question-icon

What are the side effects of steroids?

default
Posted on Thu, 14 May 2015
Question: My daughter received two cortisone shots in her shoulder for tendonopathy. 24 hours later and she still has a very bad headache. Could this be a side effect from the shots?
doctor
Answered by Dr. Ivo Ditah (40 minutes later)
Brief Answer:
Headaches are recognized side effects of steroids!

Detailed Answer:
Hi and thank you so much for this query.

I am so sorry to hear about this headache that your daughter has. Headache is a recognized side effect of steroids injections and might explain why she has this. With no other concerning symptoms like burr vision, muscle weakness, etc., I will suggest that she gets some rest in a quiet environment with minimal disturbance and lighting. Also, I would recommend changing Ibuprofen to Tylenol as Ibuprofen and Cortisone when taken together can cause severe gastritis. Tylenol should be taken every 6-8hours and at regular doses as recommended by the pharmacist.

In all, a possible side effects of steroids. I recommend rest and tylenol. Stop Ibuprofen. Unless something else comes up, the headache would reduce significantly over the next hours and there should be no panic or need for further medical attention.

I hope this helps. I wish your daughter well. Thanks for using our services and do feel free to ask for more information and clarifications if need be.
Above answer was peer-reviewed by : Dr. Vinay Bhardwaj
doctor
Answered by
Dr.
Dr. Ivo Ditah

Internal Medicine Specialist

Practicing since :2002

Answered : 3994 Questions

premium_optimized

The User accepted the expert's answer

Share on
What are the side effects of steroids?

Brief Answer: Headaches are recognized side effects of steroids! Detailed Answer: Hi and thank you so much for this query. I am so sorry to hear about this headache that your daughter has. Headache is a recognized side effect of steroids injections and might explain why she has this. With no other concerning symptoms like burr vision, muscle weakness, etc., I will suggest that she gets some rest in a quiet environment with minimal disturbance and lighting. Also, I would recommend changing Ibuprofen to Tylenol as Ibuprofen and Cortisone when taken together can cause severe gastritis. Tylenol should be taken every 6-8hours and at regular doses as recommended by the pharmacist. In all, a possible side effects of steroids. I recommend rest and tylenol. Stop Ibuprofen. Unless something else comes up, the headache would reduce significantly over the next hours and there should be no panic or need for further medical attention. I hope this helps. I wish your daughter well. Thanks for using our services and do feel free to ask for more information and clarifications if need be.